Synthetic cannabinoid use has risen at alarming rates. This case series describes 11 patients exposed to the synthetic cannabinoid, MAB-CHMINACA who presented to an emergency department with life-threatening toxicity including obtundation, severe agitation, seizures and death. All patients required sedatives for agitation, nine required endotracheal intubation, three experienced seizures, and one developed hyperthermia. One developed anoxic brain injury, rhabdomyolysis and died. A significant number were pediatric patients. The mainstay of treatment was aggressive sedation and respiratory support. Synthetic cannabinoids pose a major public health risk. Emergency physicians must be aware of their clinical presentation, diagnosis and treatment.
Published In/Presented At
Katz, K. D., Leonetti, A. L., Bailey, B. C., Surmaitis, R. M., Eustice, E. R., Kacinko, S., & Wheatley, S. M. (2016). Case Series of Synthetic Cannabinoid Intoxication from One Toxicology Center. The western journal of emergency medicine, 17(3), 290–294. https://doi.org/10.5811/westjem.2016.2.29519
Critical Care | Emergency Medicine | Medical Toxicology | Pediatrics
Department of Emergency Medicine, Department of Pediatrics